You’ve probably heard that it’s important to taper off stimulants like Adderall and Vyvanse before stopping them entirely, or else you risk a negative reaction. But what does that actually mean?

There are many benefits to taking Vyvanse for ADHD treatment, but these drugs have a fairly high risk of side effects. In addition to the common dry mouth, trouble sleeping, and an increase in appetite, there is also the concern about dependence if you take them for too long. That’s why it’s so important to taper off correctly if you want to safely stop taking your medication.

Tapering refers to decreasing your dosage of Vyvanse slowly over time instead of stopping all at once. It can be difficult if you don’t know where to start. With the right information and support from trusted friends and family members, you can successfully come off your stimulant medication with a minimum amount of discomfort and danger. Here is how you can taper off Vyvanse safely…

Plan ahead

You should start tapering off your medication at least 2 weeks before your final dose. This way you have ample time to prepare for the withdrawal symptoms, which can be fairly intense. Make sure to keep track of any appointments you have for your medication, in case you need to reschedule them during the taper.

Your doctor will be able to give you a recommended treatment plan for your Vyvanse taper. You may be able to get help from a counselor or a mental health professional as well. They can help you create a plan that works with your schedule and lifestyle.

See also  Does Dissolving Vyvanse in Water Make It Stronger?

Talk to your doctor

Your doctor knows a lot about the effects of Vyvanse, both in terms of its benefits and the risks involved. They can help you decide how to taper off the medication and when. Your doctor can also monitor you for any adverse reactions to your taper schedule by checking in with you on a regular basis.

Before you talk to your doctor about a Vyvanse taper, you should know that they may not approve of it. This is especially true if you have been taking Vyvanse for a long time. In this case, your doctor may recommend that you stop taking the drug entirely.

Find support

Whether you’re tapering off Vyvanse for medical reasons or for the sake of addiction recovery, support from others who understand what you’re going through can make a huge difference. The best support will come from people who have experienced the taper themselves.

You can find support groups for ADHD patients who use Vyvanse on the internet. These forums can help you find others who are tapering off the medication at the same time as you. You can also find support from friends and family members. This can help you feel less alone and more prepared for what’s to come during your taper.

Slowly decrease your dose


Ideally, you should lower your dosage of Vyvanse slowly and in a way that is comfortable for you. Many people taper off their medication by reducing the dosage by 10% each week. For example, if you are currently taking 30 mg of Vyvanse, you would cut it down to 27 mg one week and 26 mg the next.

See also  Which Is Better for Weight Loss Phentermine or Vyvanse?

Another option is to taper off your medication by using a “reverse” taper schedule. This means you start at the highest dosage and slowly work your way down. For example, if you are currently taking 60 mg of Vyvanse, you would slowly cut your dosage down to 30 mg.

Final Words

Tapering off Vyvanse can be a confusing and stressful process. It’s important to stay on top of your dosage and make sure that you’re not overdoing it. It’s also a good idea to have a friend or family member on standby in case you need help with any withdrawal symptoms.

As long as you follow the right taper schedule and stay mentally prepared, you can come off your medication safely and successfully.


The Team
Author

The wealthformyhealth.com team is composed of doctors and few students in their final year of medicine who have decided to popularize and share their knowledge.